Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 39, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 19, 2014, 1:51 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2014, 1:51 AM EDT (05:51 UTC)
- Expired
- Aug 19, 2014, 4:44 PM EDT
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
565 WHUS73 KAPX 190551 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 151 AM EDT TUE AUG 19 2014 LHZ346>349-191400- /O.NEW.KAPX.SC.Y.0039.140819T1200Z-140820T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 151 AM EDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-191400- /O.NEW.KAPX.SC.Y.0039.140819T0551Z-140820T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 151 AM EDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
709 WHUS73 KAPX 191644 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1244 PM EDT TUE AUG 19 2014 LHZ346>349-200045- /O.CON.KAPX.SC.Y.0039.000000T0000Z-140820T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1244 PM EDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-200045- /O.CON.KAPX.SC.Y.0039.000000T0000Z-140820T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1244 PM EDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
972 WHUS73 KAPX 192044 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 444 PM EDT TUE AUG 19 2014 LHZ346>349-LSZ321-192145- /O.CAN.KAPX.SC.Y.0039.000000T0000Z-140820T0300Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 444 PM EDT TUE AUG 19 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 11:59 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 18, 11:59 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1159 PM EDT MON AUG 18 2014 .SYNOPSIS... ISSUED AT 359 PM EDT MON AUG 18 2014 RAIN CHANCES WILL INCREASE FROM WEST TO EAST THIS EVENING AND TONIGHT...AND CONTINUE THROUGH MIDWEEK...AS A SLOW MOVING LOW PRESSURE SYSTEM SLIDES ACROSS THE REGION. THIS SYSTEM WILL BRING THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL OVER MUCH OF NORTHERN MICHIGAN...ESPECIALLY TUESDAY AND TUESDAY NIGHT. && .UPDATE... ISSUED AT 948 PM EDT MON AUG 18 2014 DEEP CONVECTION IS ADVANCING INTO NW LOWER MI...REACHING MBL/FKS AND NW OF THE MANITOUS. LIGHTER SHRA CONTINUE IN EASTERN UPPER...WITH ISOLATED -SHRA SEEN AHEAD THE MAIN ACTIVITY (SUCH AS NEAR APN AND W BRANCH). HAVE BEEN ADJUSTING THE ONSET OF PRECIP IN THE GRIDDED FORECASTS AS THE EVENING HAS PROGRESSED. IN PARTICULAR...HAVE ACCELERATED THE ONSET OF THUNDER IN NW LOWER... GIVEN TRENDS SEEN IN LIGHTNING DATA. WILL ALSO BE A LITTLE MORE AGGRESSIVE IN BRINGING PRECIP TO SE SECTIONS OF THE FORECAST AREA OVERNIGHT. OVERALL THOUGH...THE NIGHT CONTINUES TO LOOK INCREASINGLY SOGGY. && .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 359 PM EDT MON AUG 18 2014 ...WIDESPREAD SHOWERS EXPECTED TONIGHT... HIGH IMPACT WEATHER POTENTIAL: MINIMAL. PATTERN SYNOPSIS/FORECAST: 1017MB SURFACE HIGH WAS CENTERED ALONG THE ONTARIO/QUEBEC BORDER...DIFFUSE/ELONGATED FRONTAL BOUNDARY STRETCHED FROM LOW PRESSURE OVER NORTHWEST MINNESOTA...SOUTHEAST ALONG THE UPPER/MIDDLE MISSISSIPPI VALLEY BEFORE TURNING EAST ALONG THE OHIO RIVER. WATER VAPOR IMAGERY SHOWS A COUPLE OF VORTICITY CENTERS CROSSING THE NORTHERN HALF OF MINNESOTA. WARM ADVECTION INCREASING INTO MICHIGAN THIS AFTERNOON AS LOW LEVEL FLOW CONTINUES TO VEER TO THE SOUTHWEST. CLOUDS HAVE BEEN ON THE INCREASE FROM THE WEST THIS AFTERNOON...AREA OF SHOWERS EXTENDS FROM EASTERN UPPER BACK TO THE SOUTHWEST TOWARD GREEN BAY. LEAD DYNAMIC PV ANOMALY CROSSING UPPER PORTIONS OF THE MISSISSIPPI RIVER THIS AFTERNOON IS EXPECTED TO CROSS LOWER MICHIGAN TONIGHT... WHILE ITS MORE SUBSTANTIAL COUNTERPART SPINS INTO NORTHWEST WISCONSIN BY TUESDAY MORNING. PRECIPITABLE WATER ABOVE 1.50 INCHES ALREADY SPREADING ACROSS WESTERN UPPER AND TOWARD LAKE MICHIGAN THIS AFTERNOON...AND THIS WILL ADVECT ACROSS THE REMAINDER OF THE STATE TONIGHT. PRIMARY FORECAST CONCERNS: PRECIPITATION EVOLUTION THROUGH TONIGHT. TONIGHT...INITIAL AREAS OF SHOWERS IMPACTING THE NORTHWEST THIRD OF THE FORECAST AREA WILL CONTINUE TO SLIDE THROUGH THE AREAS MAINLY NORTH OF M-72 THROUGH LATE AFTERNOON/EARLY EVENING. BEYOND THAT... PRIMARY FOCUS WILL BE ON UPSTREAM LEAD SHORT WAVE CROSSING THE MINNESOTA/WISCONSIN BORDER WHICH IS STARTING TO KICK UP SOME CONVECTION. THE EXPECTATION IS THAT PRECIP WILL PROBABLY INCREASE IN COVERAGE AHEAD OF THIS FEATURE AS IT SWINGS TOWARD LOWER MICHIGAN LATER THIS EVENING...BRINGING MOST AREAS SHOWERS THROUGH MIDNIGHT. DURING THE EARLY MORNING HOURS MAY SEE A DECREASE IN PRECIP COVERAGE WITHIN SUBSIDENCE BEHIND THE LEAD UPPER WAVE...THOUGH RAIN SHOULD NOT END COMPLETELY GIVEN PERSISTENT WARM ADVECTION AND DECREASING STABILITY (INCREASING LOW LEVEL THETA-E COMBINED WITH COOL DYNAMIC TROPOPAUSE TEMPERATURES). POSSIBLE MCS DEVELOPMENT ACROSS THE UPPER MIDWEST TONIGHT MAY ALSO COMPLICATE HOW THIS SCENARIO EVOLVES OVERNIGHT...AN EAST/SOUTHEAST PROPAGATING CONVECTIVE COMPLEX MAY REINFORCE THE IDEA OF A DECREASE IN PRECIPITATION COVERAGE DURING THE PRE-DAWN HOURS. BUT OUTSIDE OF TIMING INITIAL ARRIVAL OF RAIN CHANCES NOT GOING TO GET TOO CUTE BEYOND THAT...CATEGORICAL POPS PRETTY MUCH EVERYWHERE EXCEPT FOR THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. OVERNIGHT LOWS MAINLY MID 50S-LOWER 60S. .LONG TERM...(TUESDAY THROUGH MONDAY) ISSUED AT 359 PM EDT MON AUG 18 2014 TUESDAY THROUGH THURSDAY...VERY SLOW MOVING UPPER LEVEL LOW PRESSURE WITH AMPLE MOISTURE AND A HISTORY OF PRODUCING GREATER THAN AN INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS WILL CONTINUE IT/S PROGRESSION TOWARDS THE GREAT LAKES REGION TUESDAY AND WILL REMAIN OVER THE FORECAST AREA THROUGH WEDNESDAY AND POSSIBLY EVEN INTO EARLY THURSDAY. FORECAST SOUNDINGS SHOW "SKINNY CAPE" PROFILES WITH NEARLY 1500 J/KG CAPE AT TIMES...PWATS IN EXCESS OF 1.75 INCHES...AND VERY WEAK 0-6 KM STORM MOTION OF NO MORE THAN 10 KTS. IN RESPONSE...ANY EMBEDDED CONVECTIVE ELEMENTS WILL PRODUCE VERY HEAVY RAINFALL. AS THE PREVIOUS FORECASTER MENTIONED...MANY UPSTREAM LOCATIONS RECEIVED OVER AN INCH IN UNDER 24 HOURS...WITH LOCALLY HEAVIER AMOUNTS OF OVER 3...4...AND EVEN 5 INCHES OVER FAR EASTERN NORTH DAKOTA. RIGHT NOW IT APPEARS AS IF THE SAME SCENARIO THAT PLAYED OUT ABOUT A WEEK OR SO AGO WITH HEAVY RAIN EAST OF I-75 WILL OCCUR AGAIN...BUT WITH EASTERN UPPER POSSIBLY GETTING IN ON THE HEAVIER RAIN AMOUNTS AS WELL. THE TIMING OF WEAK ISENTROPIC ASCENT AND VORTICITY MAX WITH SAID UPPER LEVEL LOW PRESSURE SYSTEM AND AMPLE AMOUNTS OF MOISTURE WILL COMBINE TUESDAY TO PRODUCE THE HEAVIEST AMOUNTS OF WIDESPREAD RAIN AND THEN A SECOND ROUND WEDNESDAY AFTERNOON AS A SECONDARY TROUGH ALONG WITH A SHORTWAVE COINCIDE OVER NORTHEAST LOWER. EXACT LOCATION OF UPPER LEVEL LOW WILL GREATLY EFFECT HIGH TEMPERATURES TOMORROW AFTERNOON. LOOKING AT UPSTREAM OBSERVATIONS...HIGH TEMPERATURES ONLY MADE IT INTO THE UPPER 60S TO LOW 70S DUE EAST OF THE CENTER OF THE LOW...WHILE JUST TO THE SOUTHEAST TEMPERATURES REACHED ALL THE WAY INTO THE UPPER 70S AND EVEN NEAR 80 DEGREES. WITH CLOUDS AND PRECIPITATION FORECAST FOR THE ENTIRE DAY TUESDAY...WILL SIDE WITH THE LOWER TEMPS. DAYTIME TEMPERATURES WEDNESDAY APPEAR TO BE NEARLY IDENTICAL TO TUESDAY AFTERNOON AND THURSDAY REACHING INTO THE MID TO UPPER 70S AS LOW PRESSURE BEGINS TO DEPART TO THE EAST AND A THERMAL RIDGE STARTS TO BUILT OVER THE GREAT LAKES REGION. LOW TEMPERATURES WILL BE IN THE UPPER 50S TO LOW 60S THROUGHOUT THE PERIOD. OUR FAIRLY LIGHT WIND REGIME CONTINUES THROUGH THE WORK WEEK AND INTO THE WEEKEND FROM A SOUTHERLY DIRECTION FOR THE MAJORITY OF THE TIME. FRIDAY THROUGH SUNDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT OF A THERMAL RIDGE BUILDING FROM THE GULF STATES TO THE GREAT LAKES REGION. THERE WILL BE CHANCES OF AREAS OF CONVECTION RIDING THE RIDGE INTO MICHIGAN...BUT TOO FAR OUT AT THIS TIME TO PIN POINT ANY EXACT AREA. CLIMATOLOGY WOULD SUGGEST THE RIDGE WILL STAY FARTHER SOUTH...WITH STORMS MISSING OUR FORECAST AREA ALL TOGETHER. WILL WAIT AND SEE. MONDAY...VERY LOW CONFIDENCE FOR THIS FAR OUT. MODELS ARE INDICATING THAT THE AFOREMENTIONED RIDGE BEGINS TO BREAK DOWN AS AN AREA OF LOW PRESSURE OVER WESTERN CANADA BEGINS TO MOVE INTO THE HUDSON BAY AREA...DRAGGING A COLD FRONT THROUGH THE GREAT LAKES REGION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1158 PM EDT MON AUG 18 2014 PERIODS OF MVFR TO PERHAPS IFR RESTRICTIONS THRU TUESDAY DUE TO SHRA/TSRA. LOW PRESSURE OVER WESTERN WI WILL MOVE SLOWLY EAST TOWARD NORTHERN LAKE MI BY TUESDAY AFTERNOON. MOISTURE WILL MOVE NORTHWARD AHEAD OF THE LOW...RESULTING IN INCREASING SHRA/TSRA COVERAGE ACROSS NORTHERN MI OVERNIGHT AND TUESDAY. DIFFICULT TO PRECISELY TIME THE BEST THREAT FOR PRECIP AT THIS TIME...AND IN PARTICULAR ANY TSRA. PERIODS OF MVFR CIGS/VSBYS ARE LIKELY AT TIMES. THERE ARE CHANCES FOR BRIEF IFR CONDITIONS...WITH THE HIGHEST LIKELIHOOD AT APN TUESDAY EVENING. LIGHT WINDS TONIGHT...S TO SE BREEZE TUESDAY. && .MARINE... ISSUED AT 359 PM EDT MON AUG 18 2014 SMALL AREA OF LOW PRESSURE WILL INTENSIFY A LITTLE AS IT SLIDES INTO WISCONSIN OVERNIGHT...THEN SLOWLY INCH ITS WAY ACROSS MICHIGAN THROUGH MIDWEEK. WINDS ARE EXPECTED TO PICK UP FROM THE SOUTH AND SOUTHEAST TONIGHT INTO TUESDAY...WIND SPEEDS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THOUGH WAVES MAY START TO GET A BIT CHOPPY ESPECIALLY ON NORTHERN LAKE HURON BY TUESDAY AFTERNOON/TUESDAY NIGHT GIVEN LONG FETCH SOUTHEAST FLOW. WINDS WILL DIMINISH AND BECOME MORE VARIABLE IN DIRECTION TUESDAY NIGHT/WEDNESDAY WITH SURFACE LOW CROSSING THE UPPER LAKES (MORE WEST/NORTHWEST WINDS ON LAKE MICHIGAN WITH STILL SOUTHEAST WINDS ON LAKE HURON/WHITEFISH BAY). && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ SYNOPSIS...MG SHORT TERM...JPB LONG TERM...TL AVIATION...JZ MARINE...JPB
Hazardous weather outlook, Aug 18, 4:04 PM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT MON AUG 18 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 192315- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 404 PM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...THOUGH SEVERE STORMS WILL NOT OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY INTO WEDNESDAY. SEVERE THUNDERSTORMS WILL NOT OCCUR. HOWEVER... LOCALIZED VERY HEAVY RAINFALL IS LIKELY DURING THIS TIME DUE TO THE SLOW MOVING NATURE OF ANY SHOWERS AND STORMS THAT DEVELOP. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS PORTIONS OF THE AREA THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.